Tuseran Banner
Frequently Asked Questions

Tuseran® Forte has a powerful formulation made especially for cough and cold. It can provide relief in as fast as 15 minutes!

This medicine contains dextromethorphan HBr, phenylpropanolamine HCl and paracetamol. 

  • Dextromethorphan HBr, an antitussive, suppresses the area in the brain that causes coughing. 
  • Phenylpropanolamine HCl, a nasal decongestant, clears obstructed air passages and nasal sinuses due to congestion making breathing easier. It also reduces postnasal drip. 
  • Paracetamol is an effective fever reducer and pain reliever. 

Tuseran® Forte is used for the relief of cough, clogged nose, postnasal drip, headache, body aches, and fever associated with the common cold, allergic rhinitis, sinusitis, flu, and other minor respiratory tract infections. It also helps decongest sinus openings and passages. 

Adults and Children 12 years and older: Orally, 1 capsule every 6 hours, or as recommended by a doctor. 

  • Use with caution in patients with high blood pressure, toxic goiter, benign prostatic hypertrophy, heart rate irregularity, glaucoma, and in those taking antidepressants.
  • Patients with heart disease and uncontrolled/untreated high blood pressure should consult a doctor prior to taking phenylpropanolamine.
  • May cause drowsiness; patients should observe caution while driving or performing other tasks requiring alertness.
  • Use with care in patients with breathing problems and chronic cough as with asthma or chronic obstructive pulmonary disease (COPD) as diphenhydramine might cause thickening of bronchial secretions that may result in obstruction of respiratory passages.
  • Do not use with any other medicine containing diphenhydramine or phenylpropanolamine (prescription or nonprescription).  If you are not sure whether a medicine contains these two active ingredients, ask a doctor.
  • Do not take more than the recommended dose.
  • Do not use after the expiry date on the label.

Tuseran® Forte is available in all leading drugstores nationwide for PHP 10.00 per capsule. 

If you miss a dose, just take the next dose if still needed for the condition being treated, and the subsequent doses at the recommended time or schedule (i.e., every 6 hours). 

Do not double the dose. 

  • Before taking this medication, tell your doctor if you have: 
    • High blood pressure or any type of heart problems 
    • Glaucoma 
    • Thyroid problems 
    • Diabetes 
    • Liver or kidney disease 
    • An enlarged prostate, bladder problems or difficulty urinating 
  • Stop use and ask a doctor if: 
    • Fever gets worse or lasts more than 3 days 
    • New symptoms occur 

Adverse effects with dextromethorphan are rare and include nausea, vomiting, stomach discomfort, constipation, dizziness, drowsiness, excitation, and mental confusion. Hypersensitivity reactions have also been reported. 
Phenylpropanolamine HCl may cause sudden, persistent, severe headache, nervousness, restlessness, insomnia/sleep disturbance, dizziness, anxiety (feeling of uneasiness), confusion, high blood pressure, palpitation, chest tightness, tremor, agitation, irritability, aggressiveness (particularly in young children), nausea, and blurred vision. 
Paracetamol, when taken within the recommended dose and duration of treatment, has low incidence of side effects. Skin rashes, hypersensitivity reactions, changes in the number of white blood cells and platelets, and minor stomach and intestinal disturbances have been reported. Rare cases of serious skin reactions (i.e., Stevens-Johnson syndrome, toxic epidermal necrolysis, and acute generalized exanthematous pustulosis) have also been reported. 

Do not use this product together with sympathomimetic agents (e.g., epinephrine) and general anesthetics (e.g., halothane) because of the possibility for increased toxicity. 

Concurrent administration with monoamine oxidase (MAO) inhibitors (e.g., selegiline, moclobemide) and tricyclic antidepressants (e.g., amitriptyline, imipramine) may result in hypertensive crisis (sudden, severe increase in blood pressure that can lead to stroke). 

Combined use of phenylpropanolamine and caffeine may produce an additive increase in blood pressure. Severe, life threatening, and occasionally fatal hypertensive reactions have been reported. 
Dextromethorphan is primarily metabolized by the cytochrome P450 isoenzyme CYP2D6. There is a possibility of interaction with inhibitors of this enzyme, including amiodarone, haloperidol, propafenone, quinidine, selective serotonin reuptake inhibitors (SSRIs), and thioridazine. Symptoms of dextromethorphan toxicity have been reported when used together with amiodarone and quinidine. 

Additive central nervous system (CNS) depression may occur when dextromethorphan is taken together with alcohol, antihistamines, psychotropics and other CNS depressants. 

Paracetamol, when used together with warfarin (a blood-thinning medicine), may cause an increase in the International Normalized Ratio (INR), which may serve as a sign of increased risk for bleeding. Paracetamol increases the anticoagulation effect of warfarin. 

Medicines which stimulate the enzymes responsible for the metabolic activation of paracetamol such as medicines for convulsion (e.g., phenobarbital, phenytoin) may increase susceptibility to the harmful effects to the liver. 
The absorption of paracetamol may be accelerated by metoclopramide or domperidone and reduced by cholestyramine. 

Tell your doctor about other medicines you are taking (i.e., other medicines for cough, cold, allergy, pain, or fever, especially other paracetamol-containing products). 

  • If you are allergic to any ingredient of the product
  • If you have high blood pressure or severe heart disease unless recommended by a doctor
  • If you have anemia, kidney or liver disease unless recommended by a doctor
  • If you are pregnant or breastfeeding

Dextromethorphan HBr

Acute overdosage of dextromethorphan may cause nausea, vomiting, drowsiness, dizziness, excitation, confusion, psychosis, CNS depression, stupor (decrease mental alertness), blurred vision, nystagmus (involuntary and rapid movement of the eyeball), dysarthria (slurred speech), respiratory depression, shallow respiration, ataxia (uncontrolled muscle movement), tremor, urinary retention, seizures, and coma.

Phenylpropanolamine HCl

Signs and symptoms of phenylpropanolamine overdosage include tachycardia, arrhythmia (irregular heart beat), high blood pressure, excitation, enlargement of the pupils. Cases of heart attack, stroke, intracranial hemorrhage/cerebral hemorrhage (bleeding from a ruptured blood vessel in the brain), seizures, and death have also been reported.

Paracetamol

Overdosage of paracetamol usually involves 4 phases with the following signs and symptoms: 

I. Eating disorder, nausea, vomiting, malaise, and excessive sweating

II. Right upper abdominal pain or tenderness, liver enlargement which may be characterized by abdominal discomfort of "feeling full", elevated bilirubin and liver enzyme concentrations, prolongation of prothrombin time, and occassionally decreased urine output

III. Eating disorder, nausea, vomiting, and malaise recur and signs of liver failure (e.g., jaundice) and possibly kidney failure and cardiomyopathy (disorder of the heart muscle) may develop

IV. Recovery or progression to fatal complete liver failure